Aubagio and Hair Loss side effect

Aubagio is an oral treatment approved for MS.

Re: Aubagio and Hair Loss side effect

Postby reagan » Fri Jul 19, 2013 8:15 pm

I am going to the doctor in August and was considering asking about this drug until I read this thread about hair loss. Does everyone experience hair loss or just some people? Is their a way to prevent it? I am on rebif and I take a 500 mg naproxenwith it so I don't get the flu symptoms. I have thick long hair but I don't want to lose antly of it.
reagan
Newbie
 
Posts: 7
Joined: Tue Jul 09, 2013 6:08 pm

Advertisement

Re: Aubagio and Hair Loss side effect

Postby Rocksie » Sat Jul 20, 2013 5:49 am

I'm at month 5 of Aubagio... Started shedding at 3 1/2 months...still having some loss but not as much as it was about 3 weeks ago. Definitely seeing a slow down! Yeah! People still say they can't tell. I go to hair dresser on 8/8 we will see if she notices any new growth. So happy everyone here is posting their experience with this side effect, it truly helps, as I don't think anyone not experiencing it really understands our concerns.
Rocksie
Getting to Know You...
 
Posts: 10
Joined: Wed Jun 19, 2013 4:39 pm

Re: Aubagio and Hair Loss side effect

Postby Rocksie » Sat Jul 20, 2013 6:11 am

Reagan...the package insert on Aubagio states that 13% of people (on 14mg compared to 10% on 7mg) complained of hair loss compared to 3% on placebo however it does go on to say that alopecia (hair thinning) was the most common cause for discontinuation. Honestly I feel the hair thinning is frightening but nothing compared to constantly feeling the flu like symptoms of an Interferon based drug. I heard from so many that switched from Rebif or Avonex that they feel so much better and have more energy on Aubagio. Starting any new drug is frightening especially when you read about all the POTENTIAL side effects. Remember just because its in the package insert doesn't mean you will experience it.

As is the nature of this disease, we just have to deal with it one day at a time and not sweat the small stuff. If you are needing to switch medications because the rebif is not controlling the progression of your MS then it maybe a necessary chance...if your symptoms and progression are controlled on Rebif, then why mess with something that is for now working.
Rocksie
Getting to Know You...
 
Posts: 10
Joined: Wed Jun 19, 2013 4:39 pm

Re: Aubagio and Hair Loss side effect

Postby LWINCENTIVES » Sat Jul 20, 2013 7:11 pm

Hate to hear what all of you are experiencing, but so glad to find this site. I am about 6 months into Aubagio treatment and have noticed thinning for a few weeks. Right now it is falling out at an alarming rate. I first wanted to stop treatment, but this pill is so much better than the Betaseron injections; they were destroying my flesh.
I will check in to see what news you all have to share.......... very happy to hear that regrowth seems likely as the loss tapers off. Sure does add to the stress of this disease~
LWINCENTIVES
Newbie
 
Posts: 1
Joined: Sat Jul 20, 2013 7:05 pm

Re: Aubagio and Hair Loss side effect

Postby wildgoose » Mon Jul 22, 2013 10:26 pm

I am in month 6 with Aubagio and have not had hair loss. Before I started taking it my DR said I might have hair loss but it would grow back. Anyway, I do not have ANY side effects with Aubagio.
wildgoose
Newbie
 
Posts: 4
Joined: Fri Mar 15, 2013 12:16 pm

Re: Aubagio and Hair Loss side effect

Postby reagan » Tue Jul 23, 2013 3:59 pm

Thank u for your responses. I think I may discuss switching. My hair is so thick I could lose half and still have more hair than most people. My friend has thin hair and we put our pony tails next to each other and my pony tail was about 3 times the size of hers and honestly her hair does not look bad. From what this thread is describing if i have hair loss it wouldn't be enough to have hair thin as my friends.
Last edited by reagan on Wed Sep 25, 2013 7:08 pm, edited 1 time in total.
reagan
Newbie
 
Posts: 7
Joined: Tue Jul 09, 2013 6:08 pm

Re: Aubagio and Hair Loss side effect

Postby DM » Thu Aug 08, 2013 7:53 pm

I have been taking this drug since 2007. I was in Phase III and have been extended multiple times. I am still on the drug provided by the MS clininc until October 2014. I am not sure what dose I was on for the first 2 years, or maybe the placebo, but after the 2 years were up, I am on the real thing. Now we are 5.5 years popping these pills once daily, and in the last 2 years, I found that my hair at the top of my head, closer to the front, has definitely thinned. I am now 57 so thinning and hair loss is a possibility, but compared to 2 years ago, there is definitely a noticeable difference. Most people cannot tell as I still have hair, but I know, as does my wife and barber. I lay in bed reading my smartphone in the dark and all I see are hairs falling out of my head onto the lit screen. I am not impressed. I am sad. My mop of hair, especially for a 57 year old is slowly thinning and balding. Then I have to ask myself whether vanity or the hardships of MS, which is the better choice. I had one minor episode at 52 for 3 weeks, and none since. Do I take my chances or stay on the drug til the end of the trial, altho not really a trial anymore, just waiting to be legalized in Canada or not. So I fret everytime I take the pill. I watch my hair continue to thin in the front altho wife says much thicker in the back now, pray I still have lots of hair by Oct 2014, and decide what I will do then.
User avatar
DM
Family Elder
 
Posts: 112
Joined: Thu Sep 06, 2007 3:00 pm
Location: Ottawa, Canada

Re: Aubagio and Hair Loss side effect

Postby Rocksie » Thu Aug 08, 2013 8:35 pm

Went to hair dresser today...she noticed that I definitely had less hair than 7 weeks ago...but!!! I have new growth! So hopefully things will thicken up as they get longer. Also, I and she noticed that the texture was different...more frizzy. She said it reminds her of "anesthesia" hair. Feels more coarse almost dry despite using moisturizers. Those of us in the medical profession or have had surgery can relate. My hair is straight so she used a flat iron and it really helped "smooth" the appearance of the hair. Now if I can only learn how to use one on my own head :) Anyway...wanted to share the new growth aspect with everyone...and I do feel the shedding is slowing down somewhat. I'm at 5 1/2 months on treatment. Hope to see less shedding over next couple of weeks!
Rocksie
Getting to Know You...
 
Posts: 10
Joined: Wed Jun 19, 2013 4:39 pm

Re: Aubagio and Hair Loss side effect

Postby Rocksie » Sun Sep 08, 2013 5:53 am

I'm now at 6 1/2 months and the shedding has definitely stopped and I can see the regrowth about an inch long now. The texture of my hair is back to normal. Hang in there everyone it gets better!
Rocksie
Getting to Know You...
 
Posts: 10
Joined: Wed Jun 19, 2013 4:39 pm

Re: Aubagio and Hair Loss side effect

Postby reagan » Mon Sep 09, 2013 6:36 pm

I just started the aubagio tonight, but I talked to an ms nurse who said if I noticed hair loss I should try using mild shampoo and not drying my hair( just allow it to air dry).
reagan
Newbie
 
Posts: 7
Joined: Tue Jul 09, 2013 6:08 pm

Re: Aubagio and Hair Loss side effect

Postby DM » Tue Sep 10, 2013 11:04 am

As mentioned, I have been on this drug since 2007. Any types of shampoo, brands, you can suggest to get rid of the frizzies, and maybe even the thiness. Thnx
User avatar
DM
Family Elder
 
Posts: 112
Joined: Thu Sep 06, 2007 3:00 pm
Location: Ottawa, Canada

Re: Aubagio and Hair Loss side effect

Postby wildgoose » Tue Sep 10, 2013 11:11 am

I stated earlier that I had no side effects with Aubagio but the hair on my arms is standing up and is frizzy. It really looks funny.
wildgoose
Newbie
 
Posts: 4
Joined: Fri Mar 15, 2013 12:16 pm

Re: Aubagio and Hair Loss side effect

Postby DM » Tue Sep 10, 2013 11:21 am

no sidefx either and my arm hairs are fine. just trying to get the hair on my head back to the same way as bfr
User avatar
DM
Family Elder
 
Posts: 112
Joined: Thu Sep 06, 2007 3:00 pm
Location: Ottawa, Canada

Re: Aubagio and Hair Loss side effect

Postby tabrantley » Tue Sep 17, 2013 8:58 am

Update: My hair has stopped falling out!!! To recap: I started taking aubagio in December 2012. Hair loss noticeably began by middle of April 2013. It is now middle of September and it has stopped. The worst months were April thru June (May was scary!). I have a lot of new hair growth too now - so much that I had to buy special product so it doesn't stick out.

So hang in there everyone. I am now "side effect" free and happy I stuck with it. :-D
tabrantley
Newbie
 
Posts: 6
Joined: Mon May 20, 2013 11:21 am

Re: Aubagio and Hair Loss side effect

Postby tscott999 » Tue Sep 17, 2013 12:54 pm

I have been on Aubagio for 3 Months. Already experiancing hair loss / thinning. (Handfuls daily)
Is it really temporary and for how long does it last??? I know everyone is different. Getting very discouraged and may want to try a different drug......
Advice please.........

Thanks!
tscott999
Newbie
 
Posts: 2
Joined: Tue Sep 17, 2013 12:04 pm

PreviousNext

Return to Aubagio (teriflunomide)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users